Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Apr 9, 2009, 7:36 AM CDT for 13 counties in Texas. It took effect at Apr 9, 2009, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 7:36 AM CDT (12:36 UTC)
- In effect from
- Apr 9, 2009, 12:00 PM CDT
- Expired
- Apr 9, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -652 J/kg
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 091236 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 736 AM CDT THU APR 9 2009 ...STRONG WINDS THIS AFTERNOON ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU... .AN UPPER LEVEL TROUGH MOVING OUT OF THE SOUTHERN ROCKIES WILL PUSH A DRYLINE EAST ACROSS OUR AREA TODAY. BEHIND THE DRYLINE THIS AFTERNOON...STRONG AND GUSTY WEST WINDS WILL PREVAIL. THE ADVISED AREA IS GENERALLY ALONG AND WEST OF HIGHWAY 281 AND NORTH OF HIGHWAY 90. TXZ171-172-183>190-202>204-092300- /O.NEW.KEWX.WI.Y.0010.090409T1700Z-090409T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO 736 AM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE FORECAST THIS AFTERNOON ACROSS THE ADVISED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 6:38 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 9, 6:38 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 AM CDT THU APR 9 2009 .AVIATION... MVFR STRATUS DECK WILL PERSIST ALONG AND SOUTH OF THE ESCARPMENT THROUGH MID-MORNING. TEMPO IFR CIGS ARE EXPECTED THROUGH THE NEAR- SUNRISE HOURS. CIGS WILL GRADUALLY LIFT THROUGH THE MORNING AND BREAK OUT TO VFR BY 15-16Z. MAIN ISSUE THROUGH THE TAF PERIOD WILL BE STRONG S-SWRLY FLOW. SE-SRLY SFC WINDS OF 10 TO 15 KTS THIS MORNING WILL VEER TO THE S-SW AND INCREASE TO 15-20 KTS WITH GUSTS TO 30 BY 16-18Z. WINDS WILL DECOUPLE DURING THE EVENING WITH GUSTS SUBSIDING SHORTLY AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 418 AM CDT THU APR 9 2009/ DISCUSSION... THE UPPER TROUGH IS CURRENTLY PROGRESSING EAST ACROSS THE SOUTHERN ROCKIES AND WILL MOVE OUT OVER THE TEXAS PANHANDLE LATER TODAY. THIS FEATURE WILL PUSH A DRYLINE ACROSS ALL BUT OUR EASTERN-MOST COUNTIES TODAY...WITH WESTERLY WINDS APPROACHING WIND ADVISORY CRITERIA BEHIND IT. EXCELLENT MIXING AND DOWNSLOPE WINDS WILL ALLOW FOR WELL ABOVE NORMAL MAX TEMPS TODAY...ALTHOUGH SEVERAL DEGREES SHY OF RECORD HIGHS. CONVECTIVE INITIATION IS POSSIBLE ALONG THE DRYLINE THIS AFTERNOON...BUT WITH A SIZABLE CAPPING INVERSION TO OVERCOME. IN ADDITION...THE FOCUS FOR INITIATION HAS SHIFTED FURTHER EAST COMPARED TO PREVIOUS FORECAST CYCLES AND NO LONGER INCLUDES THE I-35 CORRIDOR. A WEAK COLD FRONT WILL FOLLOW EARLY FRIDAY MORNING...PUSH ACROSS OUR AREA AND STALL TO OUR SOUTH. THIS FRONT WILL LIFT BACK OVER OUR AREA LATER SATURDAY...OR POSSIBLY SATURDAY NIGHT AS A POTENT UPPER LOW APPROACHES FROM THE WEST. CONVECTION WILL BREAK-OUT AT THAT POINT...LIKELY SATURDAY NIGHT AHEAD OF A DEVELOPING LINEAR MCS. TIMING ON THE SQUALL LINE MOVING ACROSS OUR AREA LOOKS TO BE SUNDAY MORNING...EXITING OUR EASTERN-MOST COUNTIES SUNDAY AFTERNOON. SOME STORMS WILL LIKELY BECOME SEVERE LATE SATURDAY NIGHT AND SUNDAY. QPF FOR SATURDAY AND SUNDAY GENERALLY RANGES FROM ONE QUARTER TO ONE INCH WITH HIGHER AMOUNTS POSSIBLE...MAINLY OVER THE HILL COUNTRY AND AUSTIN METRO AREA. SKIES WILL CLEAR OUT LATE SUNDAY AS THE TAIL-END OF THE UPPER TROUGH AND ASSOCIATED SURFACE DRYLINE PUSH EAST ACROSS OUR AREA. ABOVE NORMAL TEMPERATURES ARE FORECAST TO PERSIST NEXT WEEK WITH GULF MOISTURE COMING BACK TO THE AREA LATE TUESDAY INTO WEDNESDAY. FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT DUE TO BREEZY AND VERY DRY CONDITIONS FORECAST TODAY BEHIND THE DRYLINE. WILL WATCH CLOSELY AS THE WARNING MAY NEED TO BE EXPANDED FURTHER EAST. ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST ALONG AND WEST OF I-35 ON FRIDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY AFTERNOON ACROSS WESTERN PORTIONS OF OUR AREA...BUT WITH WETTING RAINS ANTICIPATED A WATCH/WARNING MAY NOT BE NEEDED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 55 78 55 73 / 10 - - - 30 AUSTIN BERGSTROM INTL AIRPORT 89 51 79 54 76 / 10 - - - 30 NEW BRAUNFELS MUNI AIRPORT 92 54 80 54 75 / 10 - - - 30 BURNET MUNI AIRPORT 89 52 76 53 71 / - - - - 30 DEL RIO INTL AIRPORT 97 57 86 57 77 / - - - - 20 GEORGETOWN MUNI AIRPORT 88 56 77 53 73 / 10 - - - 30 HONDO MUNI AIRPORT 92 50 82 57 73 / - - - - 30 SAN MARCOS MUNI AIRPORT 91 53 81 54 74 / 10 - - - 30 LA GRANGE - FAYETTE REGIONAL 84 56 78 57 76 / 20 - 10 - 30 SAN ANTONIO INTL AIRPORT 91 58 81 57 75 / - - - - 30 STINSON MUNI AIRPORT 92 57 82 58 74 / - - - - 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KENDALL... KERR...KINNEY...LLANO...MEDINA...REAL...UVALDE...VAL VERDE. && 11/25
Hazardous weather outlook, Apr 9, 5:14 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT THU APR 9 2009 TXZ171>173-183>194-202>209-217>225-228-101015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A APPROACHING STORM SYSTEM WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:09 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.